Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Mar 11, 2013, 4:38 AM CDT for 10 counties in Texas. It took effect at Mar 11, 2013, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 4:38 AM CDT (09:38 UTC)
- In effect from
- Mar 11, 2013, 12:00 PM CDT
- Expired
- Mar 11, 2013, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS84 KHGX 110938 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 438 AM CDT MON MAR 11 2013 ...RED FLAG WARNING THIS AFTERNOON... .DRY AND BREEZY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR AREAS SOUTHWEST OF A COLUMBUS TO KATY TO FREEPORT LINE. RELATIVE HUMIDITY LEVELS ARE FORECAST TO FALL TO BETWEEN 17 AND 25 PERCENT WITH NORTH TO NORTHWEST WINDS AT 15 TO 20 MPH. TXZ210>212-226-227-235>237-120000- /O.UPG.KHGX.FW.A.0003.130311T1700Z-130312T0000Z/ /O.NEW.KHGX.FW.W.0007.130311T1700Z-130312T0000Z/ AUSTIN-BRAZORIA-COLORADO-FORT BEND-JACKSON-MATAGORDA-WALLER- WHARTON- 438 AM CDT MON MAR 11 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR THE SOUTHWEST HALF OF THE REGION... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED COUNTIES... COLORADO...AUSTIN...WALLER...WHARTON... FORT BEND...JACKSON...MATAGORDA...BRAZORIA. * WIND...NORTH TO NORTHWEST 15 TO 20 MPH. * HUMIDITY...17 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
058 WWUS84 KHGX 111922 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 222 PM CDT MON MAR 11 2013 ...RED FLAG WARNING THIS AFTERNOON... .DRY AND BREEZY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR AREAS SOUTHWEST OF A COLUMBUS TO HOUSTON TO GALVESTON LINE. RELATIVE HUMIDITY LEVELS BETWEEN 15 AND 25 PERCENT WITH NORTHWEST WINDS AT 15 TO 27 MPH ARE OCCURRING. WINDS SHOULD RAPIDLY DIMINISH EARLY THIS EVENING. TXZ213-238-112300- /O.EXB.KHGX.FW.W.0007.000000T0000Z-130311T2300Z/ GALVESTON-HARRIS- 222 PM CDT MON MAR 11 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED COUNTIES... HARRIS...GALVESTON. * WIND...NORTH TO NORTHWEST 15 TO 27 MPH. * HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ210>212-226-227-235>237-112300- /O.EXT.KHGX.FW.W.0007.000000T0000Z-130311T2300Z/ AUSTIN-BRAZORIA-COLORADO-FORT BEND-JACKSON-MATAGORDA-WALLER- WHARTON- 222 PM CDT MON MAR 11 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * AFFECTED COUNTIES... COLORADO...AUSTIN...WALLER...WHARTON... FORT BEND...JACKSON...MATAGORDA...BRAZORIA. * WIND...NORTHWEST 15 TO 27 MPH. * HUMIDITY...14 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:52 AM CDT, 46 minutes earlier.
Area forecast discussion, Mar 11, 3:52 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 AM CDT MON MAR 11 2013
.DISCUSSION...
MOISTURE RIDING UP INTO THE AREA ABOVE 8000FT WITH -RA/--RA
FALLING OVER THE COASTAL COUNTIES IN RESPONSE TO THE UPPER S/W IN
THE BOTTOM OF THE TROUGH ROTATING THROUGH NCTX EARLY THIS MORNING.
THE TROUGH MOVES EAST TODAY AND SUBSIDENCE INCREASES WITH SKIES
CLEARING AND DRY NORTHWEST FLOW. ELEVATED FIRE DANGER IN THE
SOUTHWEST THAT DIDN'T GET ITS SHARE OF THE MUCH NEEDED RAINFALL
YESTERDAY. UPPER RIDGING OVER THE WESTERN U.S. WILL VERY SLOWLY
MOVE EAST THIS WEEK PULLING DOWN ANOTHER DRY REINFORCING COLD
FRONT LATE TUESDAY MAINTAINING THE NORTHEAST TO EAST LL FLOW. THE
SURFACE HIGH MOVES EAST THURSDAY AND SOUTHERLY FLOW RETURNS. THIS
WILL LEAD TO DRY WEATHER WITH A STEADY WARMING TREND THIS WEEK. A
LOW PRESSURE SYSTEM FINALLY BEGINS TO TAKE SHAPE LATE SUNDAY IN
COLORADO AND THE ONSHORE FLOW STRENGTHENS. THE WEEKEND SHOULD BE
WARM WITH A SHOWER OR TWO POSSIBLE BUT CAP SHOULD BE STOUT. FOR
NOW WILL KEEP FORECAST FOR SUNDAY RAIN-FREE.
HIGH TEMPERATURES TUE-SUN SHOULD BE IN THE LOWER TO MID 70S
INCREASING TO MID TO UPPER 70S. LOWS TONIGHT WILL DIP INTO THE 30S
WITH THE HIGH PRESSURE OVERHEAD AND CXO SHOULD FALL TO 33-32
DEGREES WITH MOST SITES IN THE MID TO UPPER 30S.
45
&&
.MARINE...
SCA CONDS WILL PERSIST INTO THE EARLY MORNING. THE GRADIENT IS
EXPECTED TO WEAKEN QUICKLY AND LIGHTER WINDS ARE EXPECTED FOR THIS
AFTERNOON AS HIGH PRESSURE SETTLES OVER SE TX. ANOTHER SURGE OF HIGH
PRESSURE WILL MOVE INTO THE CENTRAL PLAINS ON WEDNESDAY. SFC WINDS
WILL BECOME E-NE AS THE HIGH SHIFTS EAST. ONSHORE WINDS WILL PREVAIL
THROUGH NEXT WEEKEND AS HIGH PRESSURE MOVES EAST AND LOW PRESSURE
DEVELOPS OVER THE WESTERN HIGH PLAINS. 43
&&
.FIRE WEATHER...
WILL REPLACE THE FIRE WEATHER WATCH WITH A RED FLAG WARNING FOR
AREAS SW OF HOUSTON FOR CRITICAL FIRE WEATHER WEATHER. RH VALUES
WILL FALL BETWEEN 15-20 PERCENT THIS AFTERNOON AND WINDS WILL
INCREASE TO 15 TO 20 MPH. 43
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 36 72 41 73 / 0 0 0 0 0
HOUSTON (IAH) 64 37 71 43 72 / 0 0 0 0 0
GALVESTON (GLS) 64 43 66 53 69 / 10 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...45Hazardous weather outlook, Mar 11, 4:03 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT MON MAR 11 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-120915- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 403 AM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT LOW HUMIDITIES AND BREEZY NORTHWEST WINDS LATE THIS MORNING AND AFTERNOON LEADING TO ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL RELAX THIS EVENING ENDING THE FIRE DANGER. A RED FLAG WARNING WILL BE IN EFFECT FROM NOON THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:07 PM CDT | Small Craft Advisory | HGX | 6 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.